MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. OPTIFIX OPEN 20 COUNT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. OPTIFIX OPEN 20 COUNT; STAPLE, IMPLANTABLE
Catalog Number 0113320
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject product was discarded and not returned for evaluation.As reported, the physician's assistant placed their finger directly over the area where the fastener was deployed.The ifu for the optifix open fixation device precautions: counter pressure should be applied on the target area.Avoid placing hand/finger directly over the area where fastener is being deployed to prevent injury.Based on the information provided, the user did not follow the recommended instructions which caused the reported problem.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Not returned.
 
Event or Problem Description
It was reported by the bd sales rep.That during an open umbilical hernia repair, the surgeon was using the optifix open fixation device for the first time.The sales rep.Advised the surgeon to use adequate counter pressure.The surgeon's physician's assistant applied counter pressure on top on the fascia and under the skin and subq fat.At the first fire, the physician's assistant was hit in the finger and through her glove with the guide wire.The case was finished and the physician's assistant had her blood drawn.

Brand Name
OPTIFIX OPEN 20 COUNT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8798237
Report Number1213643-2019-06166
Device Sequence Number19420208
Product Code GDW
UDI-Device Identifier00801741128950
UDI-Public(01)00801741128950
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K163698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Catalogue Number0113320
Device Lot NumberHUCS0218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;